Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking thyronorm for years. Altered TSH levels. Should I increase the dosage?

I am 60 years old and I have been taking Thyronorm for last 15-20 Years. Earlier dose was 100mcg, When TSH was well within limits, the dose was reduced to 50 mcg. After some time the TSH was slightly higher than the limit, but the dose was kept at 50mcg. Recently TSH has shown some increase. In Nov 2012, TSH was 6.9, now yesterday on 21/03/2012 the TSH was 7.210 uIU/ml (ref range 0.350 - 4.940). Should I increase the dose to 75mcg. pl advise. SC Gupta cell +0000 mail YYYY@YYYY
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Hello Mr Gupta.

The dose has been kept the same in view of your age (being 60 years). If you have typical symptoms of hypothyroidism like aches and pains, swelling of body, uncontrolled BP, and cholesterol then better to increase the dose slightly but not to 75 mcg/ day.
But if you are asymptomatic then the best thing to do is to follow your doctor's advice as he/ she has considered your age appropriately for this TSH level.
Get back for any related query. Take care.
Answered: Mon, 25 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor